Omar Badran, Anton Ouryvaev, Veronika Baturov, Ayelet Shai: Cytomegalovirus pneumonia complicating immune checkpoint inhibitors-induced pneumonitis: A case report (Mol Clin Oncol .)

Tell a Friend
Date
hospital bed shutterstock

A 63-year-old man was hospitalized for immune check-point inhibitors (ICIs) medicated pneumonitis, secondary to treatment with pembrolizumab for non-small cell lung cancer. He was treated with high dose steroids, mycophenolate mofetil, empiric broad spectrum antibiotics and empiric trimethoprim-sulfamethoxazole and intravenous immunoglobulin. Despite the aforementioned treatment, his condition continued to deteriorate. The patient was admitted to the intensive care unit. While intubated, he underwent bronchoscopy and lavage, which was analyzed for potential infectious agents. Cytomegalovirus (CMV) pneumonia was diagnosed and treated. He passed away despite antiviral treatment and maximal supportive care. CMV infection should be suspected in patients failing to recover from toxicities of ICIs with appropriate immunosuppression.

Last Updated Date : 02/05/2021